MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 06P16-01
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported error message sample probe 1 z motor failure on the alinity's processing module.During the site visit, the field service representative (fsr) observed evidence of burning on the cable, s r1 cicoil, which in between the z-motor and 6-axis board on the alinity's processing module.The fsr replaced the affected cable, s r1 cicoil, which resolved the issue.There were no patient involvement and no harm to user reported.No additional impact to user safety was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
During the site visit by the abbott ambassador the analyzer was inspected and discovered sample probe 1 cicoil cable to be warm to the touch with one of its internal cables blackened.The cable, s-r1 cicoil (part number b-30105525-06) was replaced and the instrument functioned as intended.A review of the instrument service history identified no contributing factors to the current complaint and no additional occurrences related to a blackened cicoil have been reported.The alinity s system service documentation provides adequate information for electrical hazards during operation and maintenance and for the removal and replacement of the cable, s-r1 cicoil (part number b-30105525-06).The alinity s system operations manual provides adequate information for performing an emergency shutdown on the instrument, regarding electrical hazards, and troubleshooting for observed message code.The power supply, cable, connectors, and associated electronics have been certified to meet ul safety standards and meets ce marking, including emc, low voltage, and radio equipment directives and ivd regulation.The control measure to prevent a fire in the case of electrical fault is that the power supply operates on a secondary low voltage (48 vdc), has current limiting circuitry built-in to the power supply and has a fuse on the circuit to limit power delivered if a fault occurs.Based on the available information, no systemic issue or deficiency of the cable, s-r1 cicoil or the alinity c processing module, serial number (b)(6) was identified.
 
Event or Problem Description

Brand Name
ALINITY S SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key24192155
Report Number1628664-2026-00001
Device Sequence Number20800597
Product Code MZA
UDI-Device Identifier00380740138479
UDI-Public(01)00380740138479
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BL125674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06P16-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown